Sensitive to the point of pain - are my medications causing it, rather than resolving it?

My right upper thigh is extremely sensitive with a burning sensation which is continuous. My left leg has started too. Could either pregabalin or amytriptyline be causing this rather than solving it? I have one pregabaline twice a day and one amytriptyline a night, but have increased the amount of both owing to my sypmtoms. I also take tegretol for epilepsy. I am not allowed to take anti-inflamatories owing to reflux. The amytriptyline is for my restless leg sydrome and poor sleep I believe.

4 Replies

oldestnewest
  • ive been on amytriptyline since 2000 and your right about it helping with sleep and easing restless leg. you say you have reflux do you take any medication for that? ie omeprazole, if you do you can have anti inflammatories as long as you swallow it with this type of medication, i was told this by my GP. if you are not you could have the anti inflammatories try 2 and see how you go.

  • Thanks Topsy, I have had problems with reflux but its under control at the moment but doesn't take much to restart it, hence avoiding meds that could. Will make a note of what you say though. =)

  • Fibro isn't inflammatory so anti-inflammatories are not actually recommended for Fibro itself, only if you have another issue alongside the Fibro (e.g. arthritis, bursitis, hypermobility) that is related to inflammation.

    Sensitivity to pain with no discernible cause (hyperalgesia) is a core Fibro symptom. This would usually be an all-over thing though. Burning pain and hurting to touch in certain areas can be down to myofascial trigger points, which are very common with Fibro.

    I would check with your doctor and pharmacist, but it would seem unlikely that your medications could be causing this, as they work against neuropathic-type pains.

  • Thank you for the reassurance. I have just come from my doc and he reassured me too. He has also now diagnosed me as having FM! At last. He said I have far too many symptoms that cannot be explained any other way.

You may also like...